Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 34, NWS Jackson, KY

July 21, 20114 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 21, 2011, 9:19 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2011, 9:19 AM EDT (13:19 UTC)
Expired
Jul 21, 2011, 12:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bell County, KY, Clay County, KY, Knox County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 74 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 10:23 AM EDTFLASH FLOOD2 N Goldbug, KYPUBLIC REPORT OF FLASH FLOODING ON CRIPPLE CREEK ROAD.
Jul 21, 10:41 AM EDTFLASH FLOODWilliamsburg, KY8-10 INCHES OF WATER FLOWING OVER HIGHWAY 856.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2347 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WGUS53 KJKL 211319
FFWJKL
KYC013-051-121-235-211630-
/O.NEW.KJKL.FF.W.0034.110721T1319Z-110721T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
919 AM EDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN SOUTHEAST KENTUCKY...
  KNOX COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1230 PM EDT

* AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE WARNED      
  AREA. RAINFALL RATES OF 2 INCHES PER HOUR CAN BE EXPECTED WITH
  THE STRONGER STORMS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  BARBOURVILLE...MIDDLESBORO...PINEVILLE...WILLIAMSBURG...ARJAY...  
  KING...INGRAM AND FRAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3660 8422 3692 8428 3697 8393 3708 8386
      3696 8352 3678 8351 3667 8348 3666 8354
      3665 8357 3662 8367 3658 8371

$$

SBH
3 follow-up statements
967 
WGUS73 KJKL 211408
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1008 AM EDT THU JUL 21 2011

KYC013-051-121-235-211630-
/O.CON.KJKL.FF.W.0034.000000T0000Z-110721T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-KNOX KY-WHITLEY KY-BELL KY-
1008 AM EDT THU JUL 21 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BELL...WHITLEY...KNOX
AND SOUTHEASTERN CLAY COUNTIES UNTIL 1230 PM EDT...

AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
AUTOMATED RAIN GAUGE REPORTS FROM KNOX COUNTY INCLUDE 0.98 INCHES IN 
1 HOUR AT THE IFLOWS GAUGE AT COLLINS FORK...0.72 INCHES IN 30 
MINUTES AT THE MESONET GAUGE AT BARBOURVILLE...AND 0.67 INCHES IN 15 
MINUTES AT THE IFLOWS GAUGE AT HELTON BRANCH. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...BARBOURVILLE...WILLIAMSBURG...BERTHA STATION...AND WILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3660 8422 3692 8428 3697 8393 3708 8386
      3696 8352 3678 8351 3667 8348 3666 8354
      3665 8357 3662 8367 3658 8371

$$

SBH
537 
WGUS73 KJKL 211525
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1125 AM EDT THU JUL 21 2011

KYC013-051-121-235-211630-
/O.CON.KJKL.FF.W.0034.000000T0000Z-110721T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-KNOX KY-WHITLEY KY-BELL KY-
1125 AM EDT THU JUL 21 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BELL...WHITLEY...KNOX
AND SOUTHEASTERN CLAY COUNTIES UNTIL 1230 PM EDT...

AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA. HOWEVER RUNOFF 
FROM THE HEAVY RAIN THAT OCCURRED EARLIER THIS MORNING WILL CONTINUE 
AND FLASH FLOODING REMAINS LIKELY.

FLASH FLOODING HAS BEEN REPORTED IN WHITLEY COUNTY THIS MORNING. 
WHITLEY COUNTY DISPATCH REPORTED FLASH FLOODING IN WILLIAMSBURG AT 
1041 AM EDT WITH 8 TO 10 INCHES OF WATER FLOWING OVER HIGHWAY 856. 
THERE WERE ALSO PUBLIC REPORTS OF FLASH FLOODING IN WHITLEY COUNTY 
AT 1023 AM...WITH FLASH FLOODING AFFECTING CRIPPLE CREEK ROAD 2 
MILES NORTH OF GOLDBUG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3660 8422 3692 8428 3697 8393 3708 8386
      3696 8352 3678 8351 3667 8348 3666 8354
      3665 8357 3662 8367 3658 8371

$$

SBH
971 
WGUS73 KJKL 211628
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1228 PM EDT THU JUL 21 2011

KYC013-051-121-235-211640-
/O.EXP.KJKL.FF.W.0034.000000T0000Z-110721T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-KNOX KY-WHITLEY KY-BELL KY-
1228 PM EDT THU JUL 21 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BELL...WHITLEY...
KNOX AND SOUTHEASTERN CLAY COUNTIES WILL BE ALLOWED TO EXPIRE AT 1230
PM EDT...

THE VERY HEAVY RAIN THAT AFFECTED THE AREA EARLIER THIS MORNING HAS 
ENDED...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE 
AREA THROUGH MID AFTERNOON. REPORTS FROM COUNTY DISPATCH OFFICES 
INDICATE ANY FLOODING THAT HAD OCCURRED EARLIER IN THE WARNED AREA 
HAS ENDED.

STREAMS AND CREEKS IN THE WARNED AREA WILL CONTINUE TO RUN HIGH THIS 
AFTERNOON AND IF HEAVY RAIN REDEVELOPS ADDITIONAL WARNINGS MAY BE 
NEEDED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3660 8422 3692 8428 3697 8393 3708 8386
      3696 8352 3678 8351 3667 8348 3666 8354
      3665 8357 3662 8367 3658 8371

$$

SBH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 7:53 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 21, 7:53 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
753 AM EDT THU JUL 21 2011

.SHORT TERM...UPDATED

MESOSCALE UPDATE...

CONVECTION CONTINUES TO BE RESILIENT ACROSS PORTIONS OF EASTERN
KENTUCKY THIS MORNING. CLOUD TOPS WILL WARM WITH THE RISING
SUN...HOWEVER WILL INCLUDE LIKELY POPS THROUGH THE MID-MORNING HOURS
FROM THE MIDDLE FORK TO THE NORTH FORK OF THE KENTUCKY RIVER ALONG
AND SOUTH OF BREATHITT COUNTY. THE STORMS HAVE HAD NEARLY CONSTANT
LIGHTNING AND VERY HEAVY RAINFALL.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SATURDAY/

STORM-SCALE DRIVEN CONVECTION IS CURRENTLY WINDING DOWN ACROSS
PORTIONS OF EASTERN KENTUCKY...ALTHOUGH A FEW CELLS ARE CONTINUING TO
POP UP WITH THE OUTFLOW AS IT MAKES ITS WAY SOUTHWEST...CURRENTLY
EXTENDED FROM A LINE FROM CAMPTON...TO HAZARD...TO DORTON. WILL
LIKELY INCLUDE A PRE-FIRST PERIOD TO CONTEND WITH THIS REMAINING
ACTIVITY.

THERE IS GOOD MODEL AGREEMENT THAT A STRONG UPPER LEVEL RIDGE WILL
DOMINATE ACROSS THE AREA THROUGH FRIDAY...KEEPING CONVECTION MORE
ISOLATED IN COVERAGE. BY SATURDAY...PASSING SHORT WAVE ENERGY TO THE
NORTH WILL ALLOW FOR MORE ORGANIZED DEVELOPMENT. THE MAJORITY OF
MODELS HAVE SHOWN AN INCREASE IN ACTIVITY BY SATURDAY AFTERNOON...SO
HAVE BUMPED POPS UP TO 40 PERCENT.

HEAT AND HUMIDITY WILL BE PLENTIFUL THROUGH FRIDAY...WITH INDICES
APPROACHING AROUND 105 DEGREES TODAY AND TOMORROW. SINCE GUIDANCE HAS
BEEN A BIT UNDERDONE ON THE DEW POINTS OVER THE PAST FEW DAYS...AND
WITH THE ADDED MOISTURE FROM OVERNIGHT CONVECTION...WILL GO WITH AN
EXCESSIVE HEAT WARNING THROUGH FRIDAY EVENING.

BY SATURDAY...ADDITIONAL CLOUDS AND CONVECTION WILL LIKELY LIMIT THE
HEATING SOMEWHAT...SO MAX HEAT INDICES LOOK TO BE NEAR THE 100 DEGREE
MARK.

FOR TEMPERATURES...STAYED CLOSER TO THE WRF NUMBERS...WHICH WINDS UP
BEING PRETTY CLOSE TO THE INHERITED FORECAST...GENERALLY HIGHS IN THE
LOW TO MID 90S TODAY AND FRIDAY...AND NEAR 90 FOR SATURDAY. LOWS WILL
ONLY COOL DOWN TO THE LOW TO MID 70S.

.LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/

THE LATEST SUITE OF MODEL GUIDANCE CONTINUES TO SHOW A RETROGRESSION
OF THE SUB TROPICAL RIDGE WESTWARD THROUGH THE START OF THE NEW WORK
WEEK. AS THIS HAPPENS...DIURNAL CONVECTION WILL CONTINUE TO BE A
CONCERN ALONG WITH A POTENTIAL FOR RIDGE RIDING NOCTURNAL MCS
ACTIVITY. ACCORDINGLY...HAVE MADE MINOR ADJUSTMENTS TO THE INHERITED
GRIDS TO BEEF UP THE DIURNAL CONVECTIVE TRENDS...PARTICULARLY SUNDAY
AND MONDAY. THIS CONVECTION AND ITS SUBSEQUENT CLOUD COVER WILL
COMBINE WITH THE LOWER MID LEVEL HEIGHTS TO YIELD SOMEWHAT COOLER
SFC TEMPS IN THE EXTENDED...PARTICULARLY EARLY...WHEN COMPARED TO
THE REST OF THE FORECAST. ONLY MINOR ADJUSTMENTS WHERE MADE TO THE
REASONABLE LOOKING INHERITED TEMPERATURE AND DEW POINT GRIDS
THROUGHOUT THE EXTENDED.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS...

MODELS CONTINUE TO AGREE WELL WITH THE LONG WAVE PATTERN FOR THE
FIRST HALF OF THE EXTENDED FORECAST...BUT DIVERGE A BIT DURING THE
LATTER HALF. IN SUMMARY...STRONG RIDGE WILL DOMINATE OUR WEATHER TO
VARYING DEGREES...NEVER QUITE GIVING UP TOTAL CONTROL TO SHORT WAVE
TROUGHS TRAVERSING THE US/CANADIAN BORDER. EARLY ON FLATTENED RIDGE
WILL ANCHOR ITSELF OVER THE REGION UNTIL A SHORT WAVE DISTURBANCE
TRIES TO DIG INTO THE EASTERN CONUS BY DY6/7...CAUSING THE RIDGE TO
RETROGRADE SLIGHTLY WESTWARD. AT THE SFC...A COLD FRONT SLIDES
SOUTHWARD INTO THE OHIO VALLEY. CONFIDENCE IS LOW AS TO HOW FAR SOUTH
THIS FEATURE WILL PUSH...FAR ENOUGH TO MOVE THROUGH OR INTO OUR CWA.
THE MOST RECENT 12Z ECMWF HAS TRENDED QUITE A BIT WEAKER WITH THE
FRONT AND ASSOCIATED FORCING. WITH LACK OF CONFIDENCE DECIDED TO LEAN
TOWARDS A CONSENSUS FORECAST THROUGH THE LATTER HALF OF THE EXTENDED.
THE FIRST 48 HOURS OR SO OF THE PREVIOUS FORECAST MATCHED UP WELL
WITH LATEST THOUGHTS...SO FEW CHANGES WERE MAY HERE.

HEAT AND HUMIDITY WILL CONTINUE TO BE OPPRESSIVE THROUGH SATURDAY...
WITH HEAT INDICES PEAKING NEAR 100 DEGREES. CLOUD COVER AND
PRECIPITATION CHANCES WILL BE ON THE INCREASE THEREAFTER...HELPING
TO KEEP HIGH TEMPERATURES AND THE HEAT INDICES A BIT COOLER FOR THE
REMAINDER OF THE FORECAST. HAVE MAINTAINED THE BEST POPS CENTERED
AROUND MONDAY AS THE COLD FRONT MAKES EITHER ITS CLOSEST APPROACH OR
ACTUALLY MANAGES TO SLIDE INTO OUR AREA BY THEN. SLIGHTLY COOLER
CONDITIONS CAN EXPECTED TUESDAY AND WEDNESDAY. BUT EXPECT THE HEAT
TO RETURN SOON THEREAFTER AS RIDGING BUILDS BACK INTO THE AREA.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

THUNDERSTORMS WILL THREATEN JKL BETWEEN 12 AND 13Z THIS MORNING WITH
IFR OR WORSE CONDITIONS EXPECTED. EXPECT THESE TO WEAKEN BEFORE
MAKING IT TO LOZ AND SME. ISOLATED CONVECTION WILL LIKELY RE-FIRE BY
THE AFTERNOON HOURS...ALTHOUGH WILL CONTINUE TO ONLY MENTION VCTS IN
THE TAFS FOR NOW. MVFR/IFR FOG WILL BUILD BACK IN DURING THE
OVERNIGHT HOURS TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

MESOSCALE...GEOGERIAN
SHORT TERM...GEOGERIAN
LONG TERM....GREIF/RAY
AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 21, 9:02 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
902 AM EDT THU JUL 21 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221615-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
902 AM EDT THU JUL 21 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES THIS AFTERNOON.

THUNDERSTORMS WILL ALSO BE POSSIBLE. ANY SLOW-MOVING THUNDERSTORMS...OR
STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS MAY RESULT IN
FLASH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SOME
THUNDERSTORMS MAY BE STRONG AND CONTAIN WIND GUSTS UP TO 40 MPH AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH TUESDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW-MOVING
THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME
LOCATIONS MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING IN THE
AREA AS WELL ANY REPORTS OF SEVERE THUNDERSTORMS.

GEOGERIAN/JJ

In the hours before

Special weather statement, Jul 21, 6:20 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 AM EDT THU JUL 21 2011

KYZ107-109-110-211100-
JOHNSON-MAGOFFIN-FLOYD-
620 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
AM EDT THURSDAY MORNING...

   SOUTHERN JOHNSON...
   EAST CENTRAL MAGOFFIN AND
   NORTHERN FLOYD.

AT 620 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLLISTA...OR
NEAR PAINTSVILLE...MOVING SOUTH AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...AUXIER AROUND
625 AM EDT...BAYS BRANCH AROUND 630 AM EDT...BONANZA AROUND 640 AM
EDT...CLIFF AROUND 645 AM EDT...AND PRESTONSBURG AROUND 650 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 21, 6:50 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
650 AM EDT THU JUL 21 2011

KYZ109-112-113-211130-
MAGOFFIN-BREATHITT-KNOTT-
650 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
AM EDT THURSDAY MORNING...

   SOUTHEASTERN MAGOFFIN...
   EAST CENTRAL BREATHITT AND
   NORTHERN KNOTT.

AT 650 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DUCO...OR 8
MILES SOUTH OF SALYERSVILLE...MOVING SOUTH AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DUCO AROUND 655
AM EDT...ORDWAY AROUND 700 AM EDT...WALDO AROUND 705 AM EDT...
EVANSTON AROUND 710 AM EDT...AND VAIL AROUND 720 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 21, 8:47 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
847 AM EDT THU JUL 21 2011

KYZ080-086-115>118-211315-
LAUREL-PERRY-CLAY-LESLIE-LETCHER-KNOX-
847 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
AM EDT THURSDAY MORNING...

   SOUTH CENTRAL PERRY...
   SOUTHERN CLAY...
   EXTREME EAST CENTRAL LAUREL...
   LESLIE...
   EXTREME WEST CENTRAL LETCHER AND
   NORTH CENTRAL KNOX.

AT 845 AM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM WOOTON TO BOBS FORK TO PIGEONROOST...OR ALONG A LINE
EXTENDING FROM HYDEN TO 8 MILES WEST OF HYDEN TO MANCHESTER...MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARCUM AROUND
850 AM EDT...HOUSE AROUND 855 AM EDT...FREW AROUND 900 AM EDT...
WENDOVER AROUND 905 AM EDT...CREEKVILLE AROUND 910 AM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL CAUSE
DITCHES AND LOW WATER CROSSING.

JJ
Local storm report, Jul 21, 9:10 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
910 AM EDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      3 SW HAZARD             37.22N 83.23W
07/21/2011                   PERRY              KY   EMERGENCY MNGR

            JACKS BRANCH CREEK IS OUT OF ITS BANK.

0830 AM     FLASH FLOOD      2 E HAZARD              37.25N 83.16W
07/21/2011                   PERRY              KY   EMERGENCY MNGR

            BOTH LANES OF KY HIGHWAY 15 CLOSED AT GLOMAWR DUE TO
            WATER OF AN UNKNOWN DEPTH FLOWING OVER ROAD.

&&

JCARICO
Special weather statement, Jul 21, 9:12 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT THU JUL 21 2011

KYZ080-085-086-211345-
LAUREL-WHITLEY-KNOX-
912 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945
AM EDT THURSDAY MORNING...

   SOUTH CENTRAL LAUREL...
   WEST CENTRAL KNOX AND
   WHITLEY.

AT 911 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBINE...OR
12 MILES WEST OF BARBOURVILLE...MOVING SOUTHWEST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FABER AROUND
925 AM EDT...DEERING AROUND 930 AM EDT...WALDEN AROUND 935 AM EDT...
PERKINS AROUND 940 AM EDT...GOLDBUG AROUND 945 AM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA
ROADWAYS...AS WELL AS DITCHES AND LOW WATER CROSSING TO RUN FULL.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON
Special weather statement, Jul 21, 9:16 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
916 AM EDT THU JUL 21 2011

KYZ086-087-211345-
KNOX-BELL-
916 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945
AM EDT THURSDAY MORNING...

   SOUTH CENTRAL KNOX AND
   WESTERN BELL.

AT 916 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALKER...OR 7
MILES NORTH OF PINEVILLE...MOVING SOUTHWEST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CARY AROUND 930
AM EDT...OLD FLAT LICK AROUND 935 AM EDT...FOURMILE AROUND 940 AM
EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA
ROADWAYS...AS WELL AS DITCHES AND LOW WATER CROSSING TO RUN FULL.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:36 AM EDTSevere Thunderstorm WarningJKLElliott, Rowan39 min
Jul 21, 12:50 AM EDTAreal Flood AdvisoryJKLRowan3 hr
Jul 21, 4:06 AM EDTExcessive Heat WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more4 days
Jul 21, 5:42 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike48 min
Jul 21, 5:48 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin5 hr
Jul 21, 5:56 AM EDTFlash Flood WarningJKLMartin3 hr
Jul 21, 6:23 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin52 min
Jul 21, 6:44 AM EDTAreal Flood AdvisoryJKLFloyd3 hr
Jul 21, 7:07 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin38 min
Jul 21, 8:52 AM EDTFlash Flood WarningJKLClay, Leslie, Perry3 hr
Jul 21, 8:58 AM EDTAreal Flood WarningJKLMartin3 hr
Jul 21, 10:43 AM EDTFlash Flood WarningJKLMcCreary, Whitley3 hr
Jul 21, 11:59 AM EDTAreal Flood WarningJKLMartin6 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.